Supraventricular tachycardia after nebulized salbutamol therapy in a neonate: Case report


Say B., Degirmencioglu H., Kutman H. G. K. , Uras N., Dilmen U.

ARCHIVOS ARGENTINOS DE PEDIATRIA, cilt.113, sa.2, 2015 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 113 Konu: 2
  • Basım Tarihi: 2015
  • Doi Numarası: 10.5546/aap.2015.eng.e98
  • Dergi Adı: ARCHIVOS ARGENTINOS DE PEDIATRIA

Özet

Supraventricular tachycardia (SVT) is the most common sustained arrhythmia in neonates and infants. Presentation of SVT in the neonate is usually subtle and frequently complicated by congestive heart failure. Despite the widespread use of beta 2-agonists, their safety has been questioned. Several studies have reported an increased incidence of cardiac arrhythmias in patients treated with these agents, and other studies have found increased rates of cardiovascular death associated with the use of oral and nebulized beta 2-agonists such as salbutamol, which is used to treat bronchospasm in newborns with several diseases. Herein, we report a case of SVT following administration of nebulized salbutamol in a neonate.